Wildfire, Carson
- When
- March 3, 3:15 PM CST to 6:45 PM CST
- Where
- Carson forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
A wildfire ten miles north of Groom was started by lightning and burned three hundred and forty-two acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire ten miles north of Groom was started by lightning and burned three hundred and forty-two acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 3, 2:45 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CST SAT MAR 3 2007 .DISCUSSION... NOT MUCH CHANGE TO PREVIOUS GRIDS AND FORECAST. UPPER TROUGH OVER THE SOUTHERN ROCKIES AND SOUTHERN PLAINS STATES TONIGHT WILL MOVE SOUTHEAST AWAY FROM THE PANHANDLES SUNDAY. AN UPPER RIDGE OVER THE SOUTHWESTERN STATES INTO THE NORTHERN PLAINS STATES WILL KEEP A NORTHERLY UPPER FLOW ACROSS THE PANHANDLES SUNDAY WHICH WILL TRANSITION TO NORTHWESTERLY BY SUNDAY NIGHT AND MONDAY AS THE UPPER RIDGE BUILDS EASTWARD OVER THE ROCKIES. THE UPPER RIDGE WILL FLATTEN OUT BY TUESDAY AS A SHORTWAVE TROUGH APPROACHES THE GREAT BASIN AND ROCKIES ALLOWING FOR A MORE ZONAL FLOW ALOFT. LEE SIDE SURFACE TROUGH DEVELOPS BY SUNDAY AFTERNOON CAUSING WARM AND DRY SOUTHWESTERLY DOWNSLOPE WINDS ACROSS THE FORECAST AREA EARLY NEXT WEEK. MAY SEE FIRE DANGER CONDITIONS INCREASE EARLY NEXT WEEK AS THE SURFACE TROUGH DEEPENS AND ALLOWS THE PRESSURE GRADIENT TO TIGHTEN UP. SURFACE LOW TRACKS SOUTH AND EAST ACROSS THE PANHANDLES TUESDAY USHERING IN A COLD FRONT LATE TUESDAY AFTERNOON AND TUESDAY EVENING. ANOTHER LEE SIDE SWURFACE TROUGH FORECASTED BY LATE WEDNESDAY AND THURSDAY. SURFACE LOW TRACKS SOUTH AND EAST ACROSS THE PANHANDLES FRIDAY WITH ANOTHER COLD FRONT EXPECTED BY FRIDAY AFTERNOON AND FRIDAY NIGHT. CONTINUED DRY TONIGHT THROUGH THURSDAY. UPPER TROUGH FROM THE NORTHERN PLAINS STATES SOUTHWEST INTO THE SOUTHWESTERN STATES LATE FRIDAY WILL APPROACH THE PANHANDLES BY NEXT SATURDAY. SHORTWAVE ENERGY FROM APPROACHING UPPER TROUGH...COLD FRONT...AND UPSLOPE FLOW ADVECTING LOW AND MID LEVEL MOISTURE BEHIND THE FRONT MAY COMBINE TO RESULT IN CHANCES FOR PRECIP FRIDAY NIGHT THROUGH SATURDAY NIGHT. FORECASTED THICKNESS VALUES SATURDAY SUPPORT LIQUID PRECIP FRIDAY NIGHT INTO SATURDAY. UNCERTAINITIES AND LOW CONFIDENCE IN THE MEDIUM RANGE MODELS LATE IN THE FORECAST PERIOD RESULTED IN HOLDING OFF ON INTRODUCING POPS ON DAY 7. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 23 59 27 65 30 / 0 0 0 0 0 BEAVER OK 18 64 21 63 25 / 0 0 0 0 0 BOISE CITY OK 18 59 25 64 29 / 0 0 0 0 0 BORGER TX 27 61 34 68 35 / 0 0 0 0 0 BOYS RANCH TX 22 60 25 66 28 / 0 0 0 0 0 CANYON TX 19 57 24 64 28 / 0 0 0 0 0 CLARENDON TX 26 60 30 66 31 / 0 0 0 0 0 DALHART TX 17 59 18 61 22 / 0 0 0 0 0 GUYMON OK 19 61 24 66 26 / 0 0 0 0 0 HEREFORD TX 15 56 24 64 30 / 0 0 0 0 0 LIPSCOMB TX 21 63 20 66 27 / 0 0 0 0 0 PAMPA TX 28 58 32 68 34 / 0 0 0 0 0 SHAMROCK TX 25 60 26 68 30 / 0 0 0 0 0 WELLINGTON TX 26 62 29 67 31 / 0 0 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/24
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST SAT MAR 3 2007 OKZ001>003-TXZ001>020-041200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST SAT MAR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... DRY AND WINDY CONDITIONS TODAY WILL LEAD TO AN ELEVATED FIRE DANGER DURING THE AFTERNOON HOURS TODAY. ALSO...BOATERS ARE ADVISED TO EXERCISE CAUTION ON AREA LAKES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19295.